MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MARVEL; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION MARVEL; CATHETER, GUIDEWIRE
Model Number 2845
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire tip detachment and an unretrieved device fragment occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified right coronary artery.A 190cm straight-tip (pouch) marvel guidewire was selected for use.It was noted that the difficult lesion had a calcific ledge.During the procedure, the inserted guidewire became stuck in the calcium upon retraction.The guidewire, non-boston scientific (bsc) balloon, and non-bsc guide extender were pulled back simultaneously as one unit by the physician.However, upon full removal of the guidewire, it was noted that approximately 1 centimeter of the distal tip had broken off and was seen in a distal branch of the vessel.Snaring was attempted but failed due to the inability to cross the lesion, and the fragment of the device was left in the patient.Another retrieval attempt will be made when the patient is brought back for further treatment.The patient fully recovered.

Brand Name
MARVEL
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19234433
Report Number2124215-2024-24157
Device Sequence Number6732979
Product Code DQX
UDI-Device Identifier08714729887782
UDI-Public08714729887782
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2845
Device Catalogue Number2845
Device Lot Number0033250255
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown